Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Feb 15, 2022, 10:45 AM CST for 23 counties in Kansas. It took effect at Feb 15, 2022, 11:00 AM CST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2022, 10:45 AM CST (16:45 UTC)
- In effect from
- Feb 15, 2022, 11:00 AM CST
- Expired
- Feb 16, 2022, 6:00 PM CST
- In force
- 31 hr
- Issued by
- NWS Wichita, KS
All 23 counties
Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 54 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2081 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550 WWUS73 KICT 151645 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1045 AM CST Tue Feb 15 2022 KSZ048>052-067-068-082-083-091-092-161200- /O.NEW.KICT.WI.Y.0002.220215T1700Z-220216T1200Z/ Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-Kingman- Sedgwick-Harper-Sumner- Including the cities of Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 1045 AM CST Tue Feb 15 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ053-069>072-093>096-098>100-161200- /O.NEW.KICT.WI.Y.0002.220215T1700Z-220216T2100Z/ Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 1045 AM CST Tue Feb 15 2022 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...Until 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
556 WWUS73 KICT 152145 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 345 PM CST Tue Feb 15 2022 KSZ048>052-067-068-082-083-091-092-161145- /O.CON.KICT.WI.Y.0002.000000T0000Z-220216T1200Z/ Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-Kingman- Sedgwick-Harper-Sumner- Including the cities of Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 345 PM CST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to around 50 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ053-069>072-093>096-098>100-161145- /O.CON.KICT.WI.Y.0002.000000T0000Z-220216T2100Z/ Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 345 PM CST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to around 50 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...Until 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
388 WWUS73 KICT 160959 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 359 AM CST Wed Feb 16 2022 KSZ048>052-067-068-082-083-091-092-161200- /O.CON.KICT.WI.Y.0002.000000T0000Z-220216T1200Z/ Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-Kingman- Sedgwick-Harper-Sumner- Including the cities of Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 359 AM CST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts up to around 45 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ053-069>072-093>096-098>100-162100- /O.CON.KICT.WI.Y.0002.000000T0000Z-220216T2100Z/ Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 359 AM CST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to around 45 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...Until 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
259 WWUS73 KICT 161118 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 518 AM CST Wed Feb 16 2022 KSZ048-050-067-082-091-161230- /O.CAN.KICT.WI.Y.0002.000000T0000Z-220216T1200Z/ Ellsworth-Rice-Reno-Kingman-Harper- Including the cities of Ellsworth, Wilson, Lyons, Sterling, Hutchinson, Kingman, Anthony, Harper, and Attica 518 AM CST Wed Feb 16 2022 ...WIND ADVISORY IS CANCELLED... Wind speeds have diminished and the wind advisory has been cancelled. $$ KSZ049-051-052-068-083-092-161230- /O.CON.KICT.WI.Y.0002.000000T0000Z-220216T1200Z/ Saline-McPherson-Marion-Harvey-Sedgwick-Sumner- Including the cities of Salina, McPherson, Hillsboro, Marion, Peabody, Newton, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, and Wellington 518 AM CST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts up to around 45 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ053-069>072-093>096-098>100-162100- /O.CON.KICT.WI.Y.0002.000000T0000Z-220216T2100Z/ Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 518 AM CST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to around 45 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...Until 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
795 WWUS73 KICT 161151 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 551 AM CST Wed Feb 16 2022 KSZ049-051-052-068-083-092-161300- /O.EXP.KICT.WI.Y.0002.000000T0000Z-220216T1200Z/ Saline-McPherson-Marion-Harvey-Sedgwick-Sumner- Including the cities of Salina, McPherson, Hillsboro, Marion, Peabody, Newton, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, and Wellington 551 AM CST Wed Feb 16 2022 ...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... Winds will continue to slowly diminish and the wind advisory will be allowed to expire. $$ KSZ053-069>072-093>096-098>100-162100- /O.CON.KICT.WI.Y.0002.000000T0000Z-220216T2100Z/ Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 551 AM CST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to around 45 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...Until 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
101 WWUS73 KICT 161657 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1057 AM CST Wed Feb 16 2022 KSZ053-069>072-093>096-098>100-170000- /O.EXT.KICT.WI.Y.0002.000000T0000Z-220217T0000Z/ Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 1057 AM CST Wed Feb 16 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to around 45 mph expected. * WHERE...Southeast Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
555 WWUS73 KICT 170008 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 608 PM CST Wed Feb 16 2022 KSZ053-069>072-093>096-098>100-170115- /O.EXP.KICT.WI.Y.0002.000000T0000Z-220217T0000Z/ Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 608 PM CST Wed Feb 16 2022 ...WIND ADVISORY HAS EXPIRED... Winds have decreased below advisory level over the past hour. As such, the advisory has been allowed to expire. $$ Metzger
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 15, 5:21 AM CST, 5 hours 24 minutes earlier.
Area forecast discussion, Feb 15, 5:21 AM CST, 5 hours 24 minutes before
Area Forecast Discussion National Weather Service Wichita KS 521 AM CST Tue Feb 15 2022 .SHORT TERM...(Today through Thursday night) Issued at 207 AM CST Tue Feb 15 2022 A vigorous shortwave trough over the Pacific Northwest early this morning is progged to dig southward along the California coast today before emerging over the Southwest tonight and into Wednesday. Meanwhile, at the surface low pressure will deepen across the high plains of eastern Colorado today creating an increasing pressure gradient downstream across the Central Plains. This will allow strong southerly winds to develop across the area today supporting critical fire weather conditions with minimum relative humidity around 20 to 30 percent across the area. See the fire weather section for more details. Breezy southerly winds tonight will keep the pbl well mixed allowing minimum temperatures to remain very mild for the middle of Feb. Those across south central and southeast KS will see lows in the low 50s while a cold front bisects central KS. Those north of the cold front will see more seasonable low temperatures with values bottoming out in the lower 30s. Wednesday-Thursday...as we move through the day on Wednesday, low level moisture will be on the increase with 50+ dewpoints progged to return across portions of south central and southeast KS. As the front moves slowly southeastward across southeast KS we could see a few storms develop along the boundary. It'll be hard to rule out a strong storm or two given steep lapse rates and some low level buoyancy in the warm sector. More widespread precipitation is expected to develop Wed night into early Thu as a negatively tilted trough lifts out of the Southern Plains and takes aim on south central and southeast Kansas. Large height falls are progged late Wed night into early Thu when we expect to see a period of coupled forcing across the forecast area into the morning hours on Thursday. The potential exists for a period of moderate/heavy snow within a developing deformation band through the morning hours on Thursday, although uncertainty in how quickly the column cools remains. The NAM would support a much longer period of mixed phase precipitation and a longer duration of sleet given the magnitude of the elevated warm nose. PWATs around 1 inch are progged to advect across the area ahead of this system which is well above the 90% moving average and near or at the max on all TOP soundings for mid Feb. This is also evident on the ECMWF extreme forecast index for qpf with values above .8 and a shift of tails of 1 or greater. One of the big challenges will be determining where the transition zone will set up and how quickly this transition zone propagates south and east across the area. Initially much of the precipitation will begin as rain with a gradual transition to sleet and snow as the cold air deepens into early Thu. Given the uncertainty, we are reluctant to forecast snowfall totals much higher than 3-5 inches until we have a solid handle on the elevated warm nose and precipitation type although higher amounts of snowfall are anticipated within the primary deformation zone. With continued uncertainty, no winter headlines will be issued on this forecast shift. The current forecast remains conservative with respect to some of the deterministic model output and as confidence grows we'll be able to determine where the axis of heaviest snowfall will occur. .LONG TERM...(Friday through Monday) Issued at 207 AM CST Tue Feb 15 2022 Quite weather will return in the wake of this storm system with moderating temperatures anticipated. The anticipated warm-up could be slowed by more robust snowfall totals. Anther blast of Canadian air may arrive toward the end of the period or early next week with more unsettled weather possible as we move into the new week. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 512 AM CST Tue Feb 15 2022 Primary concerns through the TAF period: *Low-level wind shear this morning, and again tonight into tomorrow. *Stout southerly winds gusting up to 30 to 40 knots. Despite VFR conditions prevailing through the TAF period, winds will be on the increase this morning and peak this afternoon as the pressure gradient tightens across the area. Wind gusts may exceed 40 knots in some spots this afternoon as stronger winds from a stout low-level jet are mixed down to the ground. When mixing stops this evening with the loss of daytime heating, the concerns will shift to low-level wind shear as the low-level jet is expected to persist tonight and through the overnight hours. && .FIRE WEATHER... Issued at 207 AM CST Tue Feb 15 2022 * Red Flag Warning for today Strong, gusty south winds will develop across the area today, continuing well into tonight. Across southern Kansas, the strong winds will continue into Wednesday. With delayed moisture return today, humidity values in the 20s and lower 30s will support extreme GFDI values across the entire area. Breezy southerly winds will continue into Wednesday across far southeast Kansas but with the increase in low level moisture, critical fire weather is not anticipated. A cold front moving into central Kansas late tonight will shift winds to the north. This front will move southward across south central KS on Wednesday and into southeast Kansas Wed evening and Wed night. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 69 52 66 21 / 0 10 30 90 Hutchinson 69 49 61 19 / 0 10 20 70 Newton 67 52 63 19 / 0 10 20 80 ElDorado 67 53 66 21 / 0 10 40 90 Winfield-KWLD 69 54 68 24 / 0 10 30 90 Russell 69 34 48 19 / 0 10 10 40 Great Bend 69 37 51 19 / 0 10 10 50 Salina 69 44 56 20 / 0 10 10 60 McPherson 68 47 60 18 / 0 10 20 70 Coffeyville 68 53 66 29 / 0 10 60 100 Chanute 67 53 65 26 / 0 10 60 100 Iola 66 52 64 26 / 0 10 60 100 Parsons-KPPF 67 53 65 27 / 0 10 60 100 && .ICT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 7 PM CST this evening for KSZ032-033-047>053-067>072-082-083-091>096-098>100. && SHORT TERM...MWM LONG TERM...MWM AVIATION...JC FIRE WEATHER...MWM
Hazardous weather outlook, Feb 15, 5:08 AM CST, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 508 AM CST Tue Feb 15 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-161115- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 508 AM CST Tue Feb 15 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Southerly winds at 25 to 35 mph with gusts around 45 mph will result in critical fire weather conditions across much of the region this afternoon and persist into the early evening hours. Please see the Red Flag Warning for additional details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few strong thunderstorms will be possible on Wednesday afternoon and evening across portions of southern Kansas. The strongest storms may be capable of nickel sized hail and gusty winds to around 50 mph. Rain will expand in coverage Wednesday night as much colder air arrives allowing the precipitation to transition to a wintry mix. Wintry weather will continue into Thursday morning before diminishing later in the day. Accumulating snow is possible across a large part of the area. The wintry weather will be accompanied by gusty winds with blowing and drifting snow expected. Uncertainty remains in the exact track of this system, which will impact the precipitation type and amounts. Stay tuned for updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:37 PM CST | Winter Storm Watch | ICT | Butler, Chase, Cowley, Elk, Greenwood, Harper and 8 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.